Massive Lips Swelling Months After Juvederm

I have had 2 series of Juvederm treatments(over...

I have had 2 series of Juvederm treatments(over the past 2 years) to my upper and lower lips. I have had no problems and have been very please with the results. The last treatment I had was several months ago.

I have no issues with anything, not the product, not the service. It's all been great except for these recent flare ups in my lips. I wanted slightly fuller lips which I acheived with Juvederm except for these flare ups.

I live in a part of the US where environmental allergies are a big deal. Here is my issue: My lips now get severely swollen form time to time and I almost look as though I have just been reinjected bec of the massive swelling except for the fact that this swelling occurs in only one part of my upper and lower(same side, same spot on both lips) when it presents and then over the course of 2-3 days spreads all over the lips. I have taken Benadryl, Prednason(sp?) 5mg 1 tab and have rubbed Arnica oil and Traumeel into the lips as well as Benadryl cream to help reduce the swelling. Not only does it look very unattractive but its very uncomfortable bec my lips feel tight and are ultra swollen. I initially thought it was something I ate didn't agree with the HA but then I tested myself and I proved my thoguht wrong. Now I think its when the weather changes, and the air has more moisture in it. I am sure this sounds nutty but I don't know what else to do. I have never had allergies before moving here and just these past few months has this odd reaction to the Juvederm in my lips occured. Has anyone else heard of such a thing? If so what is the antidote and is it too late for the injectable material that can dissolve the stuff right after injections have been administered given this has been now several months?
Was this review helpful?

Comments (3)

Initially I was happy with the fillers injected into my face but have been experiencing swelling at injection sites four months later. I was fine until then. Have had Juvederm before with no reactions. Talked to my doctor about this but he says it has nothing to do with the fillers and has never had anyone allergic to fillers. The swelling and tenderness comes and goes. Can't get any answers as to why this is happening. I feel that my body is fighting the foreign material and wants it out of my body.

  • Reply
This happens to me too, but the swelling is not major, it's barely visible but I freak out anyways because I've been injected with Aquamid which is hard if not impossible to remove. I've had my first injection 2 years ago and the second one 14 months ago (1cc in each lip).
I adore the results, it has improved my look and self-esteem extremely and the change was really minor, no one noticed it!!
Only from time to time they swell a little or develop tiny red dots which is the same thing I experience with past scars and my body piercing. It's always accompanied with sudden and major barometric changes, I live in a country with absolutely bipolar weather.
So I wouldn't worry a lot as your Juvederm will dissolve, I think your lips are responding to the weather changes because of the injection sites which formed the scar tissue, or anomalous tissue unlike the rest of your body. No need to panic or think the worst!
Many people who had no injections get swollen lips due to food allergies or sudden temperature changes, and they too look as if they were "injected".
  • Reply
Hi, I am having the same problme. I hate what this does to my lips and swelling every 2 weeks or so. They swell so much I have to cancel work. Have you found a solution?
  • Reply